Change search
ReferencesLink to record
Permanent link

Direct link
Regularity of solutions to fully nonlinear elliptic and parabolic free boundary problems
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.), Mathematics (Div.). Carnegie Mellon University, USA.ORCID iD: 0000-0002-9608-3984
2016 (English)In: Annales de l'Institut Henri Poincare. Analyse non linéar, ISSN 0294-1449, E-ISSN 1873-1430, Vol. 33, no 5, 1259-1277 p.Article in journal (Refereed) Published
Abstract [en]

We consider fully nonlinear obstacle-type problems of the form. F(D2u,x)=f(x)a.e. in B1∩Ω,|D2u|≤Ka.e. in B1\Ω, where Ω is an open set and K>0. In particular, structural conditions on F are presented which ensure that W2,n(B1) solutions achieve the optimal C1,1(B1/2) regularity when f is Hölder continuous. Moreover, if f is positive on B-1, Lipschitz continuous, and u≠0⊂Ω, we obtain interior C1 regularity of the free boundary under a uniform thickness assumption on u=0. Lastly, we extend these results to the parabolic setting.

Place, publisher, year, edition, pages
Elsevier, 2016. Vol. 33, no 5, 1259-1277 p.
Keyword [en]
Nonlinear elliptic equations, Nonlinear parabolic equations, Free boundaries, Regularity theory, Obstacle problems
National Category
Mathematical Analysis
URN: urn:nbn:se:kth:diva-174721DOI: 10.1016/j.anihpc.2015.03.009ISI: 000383822400004ScopusID: 2-s2.0-84929250256OAI: diva2:867436

QC 20161017

Available from: 2015-11-05 Created: 2015-10-07 Last updated: 2016-10-17Bibliographically approved
In thesis
1. Non-linear Free Boundary Problems
Open this publication in new window or tab >>Non-linear Free Boundary Problems
2015 (English)Doctoral thesis, comprehensive summary (Other academic)
Abstract [en]

This thesis consists of an introduction and four research papers related to free boundary problems and systems of fully non-linear elliptic equations.

Paper A and Paper B prove optimal regularity of solutions to general elliptic and parabolic free boundary problems, where the operators are fully non-linear and convex. Furthermore, it is proven that the free boundary is continuously differentiable around so called "thick" points, and that the free boundary touches the fixed boundary tangentially in two dimensions.

Paper C analyzes singular points of solutions to perturbations of the unstable obstacle problem, in three dimensions. Blow-up limits are characterized and shown to be unique. The free boundary is proven to lie close to the zero-level set of the corresponding blow-up limit. Finally, the structure of the singular set is analyzed.

Paper D discusses an idea on how existence and uniqueness theorems concerning quasi-monotone fully non-linear elliptic systems can be extended to systems that are not quasi-monotone.

Place, publisher, year, edition, pages
Stockholm: KTH Royal Institute of Technology, 2015. x, 21 p.
TRITA-MAT-A, 2015:14
free boundary, elliptic, fully non-linear
National Category
Mathematical Analysis
Research subject
urn:nbn:se:kth:diva-178110 (URN)978-91-7595-795-1 (ISBN)
Public defence
2016-01-22, Kollegiesalen, Brinellvägen 8, KTH, Stockholm, 13:00 (English)
Swedish Research Council

QC 20151210

Available from: 2015-12-10 Created: 2015-12-07 Last updated: 2015-12-15Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Minne, Andreas
By organisation
Mathematics (Div.)
In the same journal
Annales de l'Institut Henri Poincare. Analyse non linéar
Mathematical Analysis

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 50 hits
ReferencesLink to record
Permanent link

Direct link